Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 30, 2006, 5:38 AM CST for Osborne County, Kansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 5:38 AM CST (11:38 UTC)
- Expired
- Mar 30, 2006, 5:57 AM CST
- In force
- 19 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 3:39 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:32 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 3:32 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 332 AM CST THU MAR 30 2006 .DISCUSSION...SEVERAL FORECAST CONCERNS THIS MORNING...INCLUDING WINDY CONDITIONS THIS MORNING...THUNDERSTORMS TODAY AND MORE WIND THIS AFTERNOON AND EVENING. BEYOND TODAY...THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT. CURRENT ANALYSIS HAS SURFACE LOW IN SOUTHWEST NEBRASKA WITH DRY LINE DRAPED ACROSS SOUTHWEST NEBRASKA AND WESTERN NEBRASKA. RADAR HAS SOME CELLS DEVELOPING IN THE DEEPER MOISTURE JUST TO THE SOUTHWEST OF THE FORECAST AREA. THE SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA BY EARLY THIS AFTERNOON. EXPECT THAT THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS THE STRONGEST UPPER LEVEL SUPPORT MOVES INTO THE AREA. AHEAD OF THE COLD FRONT THERE ARE VERY STRONG WINDS ALOFT. SURFACE WIND SPEEDS HAVE BEEN NEAR ADVISORY CRITERIA OCCASIONALLY DURING THE NIGHT. EXPECT THAT THE FAR SOUTHEAST PART OF THE FORECAST AREA WILL HAVE SOME WINDY CONDITIONS DURING THE MORNING. ONCE THE FRONT MOVES THROUGH THE WINDS WILL PICK UP AGAIN FROM THE NORTHWEST THIS AFTERNOON AND EVENING. WILL HAVE TO MONITOR THE WINDS DURING THIS TIME. EXPECT THAT THERE WILL BE ANOTHER BRIEF PERIOD WITH WINDS APPROACHING WIND ADVISORY CRITERIA. TONIGHT THIS SYSTEM MOVES RAPIDLY TO THE NORTHEAST BRINGING AND END TO THE THUNDERSTORMS. AS HIGH PRESSURE BUILDS IN AT THE SURFACE THE WINDS WILL ALSO DIMINISH. SURFACE HIGH PRESSURE AND AN UPPER RIDGE WILL ALLOW FOR MOSTLY SUNNY SKIES. THE NEXT SYSTEM MOVES THROUGH THE AREA SATURDAY WITH ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. MADE NO CHANGES TO SATURDAY AND BEYOND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL NOON CST TODAY FOR KSZ007-KSZ018-KSZ019. && JCB
Hazardous weather outlook, Mar 30, 5:27 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 527 AM CST THU MAR 30 2006 KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-311200- PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- 527 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. TONIGHT THE CHANCE OF THUNDERSTORMS DIMINISHES WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. THE MAIN HAZARD THIS EVENING WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...BUT ALL THUNDERSTORMS HAVE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ007-018-019-311200- JEWELL-OSBORNE-MITCHELL- 527 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. TONIGHT THE CHANCE OF THUNDERSTORMS DIMINISHES WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. THE MAIN HAZARD THIS EVENING WILL BE DAMAGING WINDS. IN ADDITION TO THE THUNDERSTORMS...SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...BUT ALL THUNDERSTORMS HAVE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:51 AM CST | Severe Thunderstorm Warning | GID | Nuckolls | 39 min |
| Mar 30, 9:24 AM CST | Severe Thunderstorm Warning | GID | Hall | 13 min |
| Mar 30, 10:26 AM CST | Severe Thunderstorm Warning | GID | Buffalo | 27 min |
| Mar 30, 11:46 AM CST | Severe Thunderstorm Warning | GID | Kearney | 36 min |
| Mar 30, 12:25 PM CST | Severe Thunderstorm Warning | GID | Hall | 35 min |
| Mar 30, 12:26 PM CST | Severe Thunderstorm Warning | GID | Adams | 39 min |
| Mar 30, 1:01 PM CST | Severe Thunderstorm Warning | GID | Hall | 19 min |
| Mar 30, 1:11 PM CST | Severe Thunderstorm Warning | GID | Nance | 35 min |
| Mar 30, 1:42 PM CST | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 48 min |
| Mar 30, 2:46 PM CST | Severe Thunderstorm Warning | GID | Franklin, Webster | 59 min |
| Mar 30, 3:41 PM CST | Severe Thunderstorm Warning | GID | Adams | 29 min |
| Mar 30, 3:55 PM CST | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 50 min |
| Mar 30, 4:00 AM CST | Wind Advisory | GID | Jewell, Mitchell, Osborne | 8 hr |
| Mar 30, 5:42 AM CST | Severe Thunderstorm Warning | GID | Smith | 43 min |
| Mar 30, 6:35 AM CST | Severe Thunderstorm Warning | GID | Jewell | 21 min |
| Mar 30, 11:00 AM CST | Severe Thunderstorm Warning | GID | Phillips | 36 min |
| Mar 30, 11:22 AM CST | Severe Thunderstorm Warning | GID | Smith | 38 min |
| Mar 30, 11:58 AM CST | Severe Thunderstorm Warning | GID | Smith | 24 min |
| Mar 30, 12:17 PM CST | Severe Thunderstorm Warning | GID | Mitchell | 32 min |
| Mar 30, 12:31 PM CST | Severe Thunderstorm Warning | GID | Jewell | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.